Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 384, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 7, 2011, 9:20 PM CDT for Reno County, Kansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 9:20 PM CDT (02:20 UTC)
- Expired
- Aug 7, 2011, 10:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Reno County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 9:25 PM CDT | TSTM WND DMG | Sylvia, KS | TREE DOWNED ON POWER LINE ALONG WITH 8-10 INCH TREE LIMBS. |
| Aug 7, 9:35 PM CDT | TSTM WND GST 70 | 5 Wnw Arlington, KS | ESTIMATED 60 TO 70 MPH WIND GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2833 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
259 WUUS53 KICT 080220 SVRICT KSC155-080315- /O.NEW.KICT.SV.W.0384.110808T0220Z-110808T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 920 PM CDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1015 PM CDT * AT 919 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SYLVIA...OR 25 MILES NORTHEAST OF PRATT...AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... SYLVIA...ABBYVILLE...ARLINGTON...PARTRIDGE...PLEVNA AND LANGDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. && LAT...LON 3806 9803 3775 9809 3783 9847 3806 9847 TIME...MOT...LOC 0220Z 278DEG 23KT 3794 9846 WIND...HAIL 60MPH 0.75IN $$ ES
4 follow-up statements
705 WWUS53 KICT 080233 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 933 PM CDT SUN AUG 7 2011 KSC155-080315- /O.CON.KICT.SV.W.0384.000000T0000Z-110808T0315Z/ RENO KS- 933 PM CDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN RENO COUNTY UNTIL 1015 PM CDT... AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS THUNDERSTORM WAS LOCATED NEAR SYLVIA...OR 22 MILES NORTHWEST OF KINGMAN...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... ABBYVILLE...ARLINGTON AND PARTRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3806 9803 3775 9809 3783 9847 3806 9847 TIME...MOT...LOC 0232Z 276DEG 30KT 3790 9832 WIND...HAIL 60MPH <.75IN $$ ES
079 WWUS53 KICT 080245 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 945 PM CDT SUN AUG 7 2011 KSC155-080315- /O.CON.KICT.SV.W.0384.000000T0000Z-110808T0315Z/ RENO KS- 945 PM CDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN RENO COUNTY UNTIL 1015 PM CDT... AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS TTHUNDERSTORM WAS LOCATED NEAR ARLINGTON OR 19 MILES NORTHWEST OF KINGMAN...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... ARLINGTON AND PARTRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS THUNDERSTORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3806 9803 3775 9809 3783 9847 3806 9847 TIME...MOT...LOC 0243Z 276DEG 30KT 3789 9820 WIND...HAIL 70MPH <.75IN $$ ES
561 WWUS53 KICT 080300 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1000 PM CDT SUN AUG 7 2011 KSC155-080315- /O.CON.KICT.SV.W.0384.000000T0000Z-110808T0315Z/ RENO KS- 1000 PM CDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN RENO COUNTY UNTIL 1015 PM CDT... AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS THUNDERSTORM WAS LOCATED NEAR ARLINGTON...OR 16 MILES NORTH OF KINGMAN...MOVING EAST AT 35 MPH. IN ADDITION...AT 954 PM CDT RENO COUNTY EMERGENCY MANAGEMENT REPORTED DOWNED TREES AND POWER LINES IN SYLVIA. LOCATIONS IMPACTED INCLUDE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DAMAGEING WINDS ACROSS WESTERN RENO COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3806 9803 3775 9809 3783 9847 3806 9847 TIME...MOT...LOC 0257Z 276DEG 30KT 3788 9805 WIND...HAIL 70MPH <.75IN $$ ES
909 WWUS53 KICT 080311 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1011 PM CDT SUN AUG 7 2011 KSC155-080321- /O.EXP.KICT.SV.W.0384.000000T0000Z-110808T0315Z/ RENO KS- 1011 PM CDT SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RENO COUNTY WILL EXPIRE AT 1015 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS AROUND 40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. LAT...LON 3806 9803 3775 9809 3783 9847 3806 9847 TIME...MOT...LOC 0311Z 276DEG 30KT 3787 9790 $$ ES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:08 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 7, 8:08 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 808 PM CDT SUN AUG 7 2011 .UPDATE... AM BECOMING INCREASINGLY CONCERNED ABOUT STORMS CURRENTLY WEST OF FORECAST AREA. THESE STORMS CONTINUE TO INCREASE IN INTENSITY AND APPEAR TO BE TRANSITIONING TO A LINEAR/COLD POOL DOMINATED SYSTEM. UNFORTUNATELY LATEST RUN OF THE RUC HAD ANOMALOUS INSTABILITY BULLSEYE IN THE VICINITY OF KICT. ACARS WINDS AND PROFILERS SHOW SOME DIFFLUENCE ACROSS THE AREA...WITH HIGHER WINDS/JET IMPACTING WESTERN KS AT THIS TIME. GIVEN BOUNDARY MEANDERING ACROSS THE AREA...SUSPECT THE STORMS TO THE WEST WILL CONTINUE TO DEVELOP/LINE OUT AND AFFECT A GOOD PORTION OF SOUTH CENTRAL KS...MOST LIKELY ALONG/SOUTH OF OUTFLOW BOUNDARY. HAVE TWEAKED POPS FOR THIS EVENING TO ACCOUNT FOR THAT. SEVERE STORMS WITH DAMAGING WINDS MOST LIKELY ALONG/WEST OF GBD-EWK-SEDAN LINE THIS EVENING AND WILL ADJUST HAZARDOUS WEATHER OUTLOOK FOR THAT. SEVERE THREAT IN SE KS IS WANING AND WATCH WILL LIKELY BE NIXED IN THE NEXT HOUR OR TWO. -HOWERTON && .PREV DISCUSSION... /ISSUED 638 PM CDT SUN AUG 7 2011/ UPDATE... WILL BE UPDATING GRIDS FOR CURRENT TRENDS/OBS SHORTLY. -HOWERTON AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU EXTREMELY CHALLENGING FORECAST WITH SIGNIFICANT BOUNDARY MEANDERING FROM NEAR KHUT-KPPF. SO FAR CONVECTION HAS BEEN LIMITED TO EXTREME SOUTHEAST KS...BUT THINKING IS FOR ADDITIONAL DEVELOPMENT AROUND SUNSET...OR POSSIBLY THE WESTERN KS CONVECTION MOVING SE DOWN THIS BOUNDARY. EITHER WAY...WILL HEDGE WITH SOME CUMULONIMBUS/VCTS AT MOST SITES THIS EVENING AND INTO THE OVERNIGHT PERIOD. AFTER A LULL LATE TONIGHT OR EARLY TOMORROW MORNING...MAY SEE REDEVELOPMENT DURING THE AFTERNOON AT KICT/KCNU/KHUT WITH BOUNDARY LIKELY STILL LURKING IN THE AREA. HOPING THAT 0000 UTC UPPER AIR DATA WILL SHED A BIT MORE INSIGHT -HOWERTON PREV DISCUSSION... /ISSUED 209 PM CDT SUN AUG 7 2011/ DISCUSSION... MAIN ISSUE WITH THIS PACKAGE WILL BE FRONTAL POSITIONING THE FIRST FEW PERIODS AND PRECIPITATION CHANCES. IT COULD BE A FAIRLY WET FORECAST FOR MANY LOCATIONS. TONIGHT... NAM AND GFS ARE BOTH IN PRETTY GOOD POSITION AT 16Z. HOWEVER...THE GFS IS TRYING TO PUSH THE INITIAL WEAK BOUNDARY FRONT THROUGH A BIT QUICKER...BUT IT IS HANDLING THE CURRENT PRECIPITATION A BIT BETTER. EITHER WAY...THERE IS NOT ENOUGH DIFFERENCE TO REALLY INFLUENCE WHAT IS FORECAST FOR THIS EVENING. MANY DIFFERENT FORCING MECHANISMS WILL COME INTO PLAY ALONG WITH SOME LINGERING OUTFLOW BOUNDARIES. THE MAIN AREA OF CONCERN WILL BASICALLY BE TO THE NORTHEAST OF A GREAT BEND TO NEWTON TO INDEPENDENCE LINE. A DECENT LITTLE SHORTWAVE WILL PROPAGATE ACROSS THE NORTHEAST SECTIONS OF THE STATE WITH AMPLE INSTABILITY AND FN CONVERGENCE. THEREFORE...A DECENT MCS LOOKS TO BE ON TAP OVERNIGHT AND INTO THE MORNING. VERY IMPRESSIVE ISENTROPIC LIFT ON A 315K SURFACE IS ALSO PRESENT AND LINGERS INTO THE MORNING HOURS ON MONDAY. SO...DECENT CHANCES FOR PRECIPITATION WILL BE FORECAST NE AND LESS SW. CURRENT FORECAST SHOWS THIS TREND VERY WELL. MONDAY... COLD FRONT FINALLY BEGINS TO FILTER SOUTH ACROSS THE FORECAST AREA AND BRING SOME NEEDED RELIEF TO THE NORTH. HOWEVER...FURTHER SOUTH OF HIGHWAY 50...HOT TEMPERATURES WILL CONTINUE TIL THE FRONT MOVES SOUTH LATE IN THE AFTERNOON AND EVENING HOURS. THEREFORE...THE EXTREME HEAT WARNING WILL CONTINUE THROUGH THE AFTERNOON FOR THOSE SECTIONS. SOME REPRIEVE THOUGH...WILL BE THE CONTINUED CHANCE FOR LINGERING STORMS SOUTH OF THE FRONT...MORE SO TO THE EAST OF THE TURNPIKE THOUGH. ISENTROPIC FORCING REALLY PICKS UP ALONG THE FLINT HILLS AROUND 7PM AND CONTINUES EASTWARD DURING THE EVENING. PRECIPITATION CHANCES WILL FOLLOW THAT TREND AS WELL. THE COLD FRONT WILL BE WELL SOUTH OF THE FORECAST AREA BY MIDNIGHT. TUESDAY... NO MORE HEAT WARNING. HIGH PRESSURE WILL FILL IN FROM THE NORTH AND BRING ABOUT SOME MUCH NEEDED RELIEF TO THE AREA. WE WILL BE PRECIPITATION FREE AND PLEASANT DURING THE DAY. HOWEVER...DURING THE NIGHT ANOTHER ROUND OF ISENTROPIC LIFT ENTERS THE AREA AND WILL BRING ABOUT ANOTHER CHANCE FOR PRECIPITATION. WEDNESDAY... SURFACE BOUNDARY OVER OK WILL BEGIN MOVING NORTH DURING THE DAY. THIS COMBINED WITH PLENTY OF ISENTROPIC LIFT WILL KEEP PLENTY OF CLOUDS OVER HEAD AND YET AGAIN ANOTHER CHANCE FOR STORMS. TEMPS WILL REMAIN BELOW NORMAL. EXTENDED... THE BOUNDARY THAT IS MOVING INTO SOUTHERN KS WEDNESDAY NIGHT WILL MEANDER OVER THE FORECAST AREA THROUGH FRIDAY. THE SOUTHERN HALF WILL BE IN THE WARM SECTOR AND TEMPS WILL ONCE AGAIN RISE INTO THE UPPER 90S AND THE NORTHERN HALF WILL REMAIN SOMEWHAT COOLER. THE CONVERGENCE ALONG THE BOUNDARY AND ISENTROPIC LIFT WILL GIVE US A CHANCE FOR RAIN EACH DAY TIL SATURDAY WHEN THE FRONT MOVES OUT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 99 70 93 / 40 20 20 10 HUTCHINSON 73 96 69 92 / 40 20 10 10 NEWTON 73 96 70 91 / 40 30 20 10 ELDORADO 73 97 69 92 / 40 30 20 10 WINFIELD-KWLD 76 101 72 95 / 40 30 20 10 RUSSELL 70 88 68 88 / 50 20 10 10 GREAT BEND 71 91 68 90 / 60 20 10 10 SALINA 72 90 68 90 / 60 20 10 10 MCPHERSON 73 94 69 91 / 50 20 10 10 COFFEYVILLE 76 100 73 94 / 40 40 30 10 CHANUTE 73 96 70 91 / 60 40 30 10 IOLA 73 95 69 90 / 60 40 30 10 PARSONS-KPPF 75 99 72 93 / 40 40 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT MONDAY FOR KSZ069>072-082- 083-091>096-098>100. &&
Hazardous weather outlook, Aug 7, 8:31 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 831 PM CDT SUN AUG 7 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 831 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT ACROSS MUCH OF THE AREA. SOME SEVERE STORMS ARE POSSIBLE...MAINLY SOUTHWEST OF A LINE FROM GREAT BEND TO NEWTON TO SEDAN. DAMAGING WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS HEAT INDICES WILL CONTINUE OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS ON MONDAY AFTERNOON. PLEASE REFER TO THE EXCESSIVE HEAT WARNING FOR DETAILS. THERE WILL BE A GOOD CHANCE FOR THUNDERSTORMS ON MONDAY ACROSS THE ENTIRE AREA. A FEW SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL. PERIODIC BOUTS OF THUNDERSTORMS...MAINLY DURING THE EVENING AND OVERNIGHT HOURS...WILL AFFECT THE REGION FROM TUESDAY NIGHT THROUGH SATURDAY. STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE WITH SEVERAL OPPORTUNITIES FOR WIDESPREAD RAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/HOWERTON
In the hours before
Special weather statement, Aug 7, 3:44 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 344 PM CDT SUN AUG 7 2011 KSZ070-071-072130- GREENWOOD-WOODSON- 344 PM CDT SUN AUG 7 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GREENWOOD AND WOODSON COUNTIES... AT 341 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTHEAST OF MADISON...OR 21 MILES NORTHWEST OF YATES CENTER... AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. MCGUIRE
Special weather statement, Aug 7, 3:44 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 344 PM CDT SUN AUG 7 2011 KSZ070-071-072130- GREENWOOD-WOODSON- 344 PM CDT SUN AUG 7 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GREENWOOD AND WOODSON COUNTIES... AT 341 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTHEAST OF MADISON...OR 21 MILES NORTHWEST OF YATES CENTER... AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. MCGUIRE
Local storm report, Aug 7, 5:02 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST 3 SSW YATES CENTER 37.84N 95.76W
08/07/2011 E60 MPH WOODSON KS TRAINED SPOTTER
6 INCH TREE LIMB DOWNED AND STOP SIGN BLOWN OVER
&&
SGSLocal storm report, Aug 7, 5:03 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 3 SSW YATES CENTER 37.84N 95.76W
08/07/2011 E0.25 INCH WOODSON KS TRAINED SPOTTER
&&
SGSLocal storm report, Aug 7, 5:35 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST CHANUTE 37.67N 95.46W
08/07/2011 E63 MPH NEOSHO KS ASOS
&&
SGSSpecial weather statement, Aug 7, 9:08 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 908 PM CDT SUN AUG 7 2011 KSZ067-080245- RENO- 908 PM CDT SUN AUG 7 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RENO COUNTY... AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF STAFFORD...OR 28 MILES NORTHEAST OF PRATT...AND MOVING EAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN WESTERN RENO COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 35 min |
| Aug 7, 9:53 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 52 min |
| Aug 7, 10:18 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 42 min |
| Aug 7, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.